Advertisement

Reactions Weekly

, Volume 1786, Issue 1, pp 67–67 | Cite as

Cyclophosphamide/methylprednisolone

Cytomegalovirus infection-associated acute respiratory failure: 3 case reports
Case report

In a case series, 3 patients (1 female and 2 male) aged 14−22 years were described, who developed cytomegalovirus (CMV) infection-associated acute respiratory failure during treatment with cyclophosphamide or methylprednisolone for systemic lupus erythematosus (SLE) [not all dosages, routes, times to reactions onsets and outcomes stated].

The 14-year-old girl (patient 1) was diagnosed with SLE 4 months prior to the presentation. She started receiving treatment with pulse cyclophosphamide monthly with tapered corticosteroids [specific drugs not stated]. Following five cycles of the pulse therapy, she developed a moderate fever and a productive cough with yellow phlegm. Her blood analysis showed following results: WBC count 20.3×10 9 /L, N 93.6%, platelet count 411, ESR 105 mm/hour, sensitive CRP 41.8 mg/L and a normal level of complement 3 and 4. The sputum culture results were negative. A CT scan was also performed. Following review of the clinical data, she was diagnosed with...

Reference

  1. Feng XG, et al. Cytomegalovirus-associated acute respiratory failure in lupus patients: case reports in relation to cytomegalovirus biology. Lupus 28: 1354-1359, No. 11, Oct 2019. Available from: URL: http://doi.org/10.1177/0961203319876990 CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2020

Personalised recommendations